MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012534-80
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual, dimensional and functional analysis was performed on the returned unit.The reported deployment difficulty, thumb wheel resistance and resistance with the guide wire were unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.It should be noted that the absolute pro self-expanding stent system utilizes a 0.035¿ (0.89 mm) guide wire as indicated on the product label and in the instruction for use (ifu).Additionally, the ifu states: ¿use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.¿ in this event, use of an 0.018¿ likely contributed to the difficulties encountered during use.The investigation determined that the reported difficulties were likely the result of using an undersized guide wire with the absolute pro device.It is likely that inadequate support for the shaft due to use of an undersized guide wire caused restriction to the distal shaft lumens in the anatomy (possibly over the aortic bifurcation), preventing movement of the shaft lumens and causing the thumb wheel to lock up resulting in deployment failure.The chatter marks (series of kinks) noted on the distal sheath and stent holder are consistent with the sheath being bent over a tight radius with insufficient guide wire support.Additional attempts to rotate the thumb wheel against resistance may have caused the noted tear to the outer member.The resistance encountered removing from the guide wire was likely due to the chatter marks noted to the distal sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that there was resistance with the thumb wheel of the 6.0x80 mm absolulte pro self expanding stent (ses) and the device failed to deploy at the thrombotic, slightly dissected lesion in the superficial femoral artery (sfa).There was some resistance with the.018" guide wire during removal, which caused the stent to partially deploy when it was outside of the anatomy.A 7.0x60 mm absolute pro stent was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10614217
Report Number2024168-2020-08168
Device Sequence Number2605456
Product Code NIP
UDI-Device Identifier08717648176005
UDI-Public08717648176005
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012534-80
Device Catalogue Number1012534-80
Device Lot Number9100961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 GUIDE WIRE
Patient Age64 YR
Patient Weight74